MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a new access site was created in order to deflate the balloon.A 7.0mm x 40mm x 80cm 4f sterling was selected for a percutaneous transluminal angioplasty procedure in the occluded arteriovenous shunt vessel.During the procedure, the balloon failed to fully deflate.While attempting to withdraw, the sterling could not be removed through the 4f non-boston scientific introducer sheath.The patient was punctured again and a retraction cannula was used to pierce and deflate the balloon.The sterling was removed from the sheath and the procedure was successfully completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a longitudinal tear 2mm long at the distal marker band consistent with the reported information that the balloon was punctured in order to deflate the device.There was no marker band damage detected.The outer shaft was stretched down for 10mm starting 58.1cm from the hub, and 6mm starting 73.3cm from the hub.The stretched down outer shaft would have prevented the balloon from being able to deflate.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10727835
Report Number2134265-2020-14637
Device Sequence Number3457448
Product Code DQY
UDI-Device Identifier08714729124108
UDI-Public08714729124108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025813098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/12/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F TERUMO RADIFOCUS INTRODUCER SHEATH; 4F TERUMO RADIFOCUS INTRODUCER SHEATH; 4F TERUMO RADIFOCUS INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;